Had dental block for juvederm, and now I have no voice. Is this a side effect?

Had juvaderm done to my lips 3 days ago was completely healthy .. Doc insisted on dental block I was completely numb unable to talk He had some juvaderm lift over so he did my smile lines ( not something I requested ) Later that day feeling came back Still have some tingling sensation around my mouth Day of had some swelling and bruising Next day my chin hurt also my lift nostril had burning sensation then I got a sore in my nose 3 day im horse now I'm wondering if I'm paranoid

Doctor Answers 7

Hoarse after lip injections

I don't think the 2 are related. You might have a cold causing this. It is also possible that the injections stirred up a herpetic outbreak. You need to see a doctor about this. I don't do dental blocks for this procedure because topical with proper technique seems to be all that is needed. Patients don't like the numb feeling from the blocks either.


Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

No need for dental block for lip injections

The nerve block should wear off within hours. I believe that this is coincidental and the two events are not related.

You don't need a block for lip injections.

Best
Dr H Karamanoukian

Lip Injections and Nerve Block

I would definitely return to your treating physician for examination.  There is no need for a nerve block for lip injections.  Best, Dr. Green

Nerve Block and Problems Speaking

The nerve block should wear off in a few hours.  If you are still having issues with the symptoms, please see your physician.  Lips should not need a nerve block for injections.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 166 reviews

Filler

You should see your injector to ensure everything is ok.  You want them to rule out a vascular injury as the presence of a sore is concerning.

The foregoing information provided is not intended nor implied to be a substitute for professional medical advice, it is provided for educational purposes only.
You assume full responsibility for how you choose to use this information.
Always seek the advice of your physician or other qualified healthcare provider before starting any new treatment or discontinuing an existing treatment. Talk with your healthcare provider about any questions you may have regarding a medical condition.

Asif Pirani, MD, FRCS(C)
Toronto Plastic Surgeon
5.0 out of 5 stars 35 reviews

Had dental block for juvederm, and now I have no voice. Is this a side effect?

Hello Willo86,

Neither Juvederm nor a dental block would affect your voice.  The dental block can affect your how you pronounce your words as the medication can affect how you move your muscles of your mouth, but as the numbing wears off in a few hours this would have improved.  Your chin most likely hurt because of the dental block and the two nerves that were numbed down there.

I would recommend you follow up with your injector to be evaluated since you are having several concerns.  This way he or she can look at everything and assure you that all is ok.  

I hope this helps and good luck. 

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Had a dental block for JVD and now I have no voice. Is this a side-effect?

Thank you for your question and I am sorry to hear of your hoarseness.  Neither JVD nor local anesthetic should cause you to lose your voice and I would reach out to your injector for an in-person evaluation.  It is likely the result of something affecting you more constitiutionally, such as a cold.  Hang in there!

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.